Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Nashville, TN

March 2, 2012Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 6:05 PM CST for Lawrence County, Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:05 PM CST (00:05 UTC)
Expired
Mar 2, 2012, 6:30 PM CST
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS54 KOHX 030005
SVROHX
TNC099-181-030030-
/O.NEW.KOHX.SV.W.0043.120303T0005Z-120303T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CST

* AT 603 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  COLLINWOOD...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORETTO...
  LAWRENCEBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3500 8798 3501 8799 3519 8799 3544 8736
      3500 8724
TIME...MOT...LOC 0005Z 254DEG 44KT 3515 8765

$$

FORECASTER:13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:15 PM CST, 50 minutes earlier.

Area forecast discussion, Mar 2, 5:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CST FRI MAR 2 2012

.UPDATE...CLEARED TOR WATCH 59 FROM 8 NWRN COUNTIES AND ALSO
CANCELLED THE FLASH FLOOD WATCH FROM THESE COUNTIES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ008>011-
027>034-056>066-075-077>080-093>095.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

JLM
Hazardous weather outlook, Mar 2, 7:26 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CST FRI MAR 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
726 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE
TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT.
THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS
THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG
TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE.

A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY
ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG
LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Mar 2, 5:37 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 E LEBANON             36.21N 86.29W
03/02/2012  E2.00 INCH       WILSON             TN   LAW ENFORCEMENT

            HEN EGG SIZE HAIL REPORTED JUST EAST OF LEBANON AT 8000
            TROUSDALE FERRY PIKE. HOMES AND VEHICLES DAMAGED.

&&

DMASSIE
Local storm report, Mar 2, 5:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TORNADO          7 SE GAINESBORO         36.28N 85.58W
03/02/2012                   JACKSON            TN   EMERGENCY MNGR

            TORNADO REPORTED NEAR HWY 136 NEAR THE PUTNAM
            COUNTY-OVERTON COUNTY LINE.

&&

JLM
Local storm report, Mar 2, 5:49 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FUNNEL CLOUD     1 N EAGLEVILLE          35.75N 86.65W
03/02/2012                   RUTHERFORD         TN   TRAINED SPOTTER

            SPOTTER REPORTS A FUNNEL CLOUD JUST NORTH OF EAGLEVILLE.

&&

JLM
Local storm report, Mar 2, 5:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          8 SSW LIVINGSTON        36.28N 85.38W
03/02/2012                   OVERTON            TN   TRAINED SPOTTER

            SPOTTER REPORTS TORNADO ON THE GROUND IN RICKMAN ,TN.

&&

JLM
Local storm report, Mar 2, 6:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             ETHRIDGE                35.32N 87.30W
03/02/2012  E1.75 INCH       LAWRENCE           TN   EMERGENCY MNGR

            LAWRENCE COUNTY EMA REPORTED GOLFBALL SIZE HAIL AT
            ETHRIDGE.

&&

DMASSIE
Local storm report, Mar 2, 6:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             SHELBYVILLE             35.49N 86.45W
03/02/2012  E1.75 INCH       BEDFORD            TN   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
            SHELBYVILLE.

&&

TBOUCHER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:08 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee37 min
Mar 2, 6:15 PM CSTTornado WarningOHXCoffee, Warren30 min
Mar 2, 6:21 PM CSTTornado WarningOHXBedford, Giles, Marshall, Maury24 min
Mar 2, 6:24 PM CSTTornado WarningOHXGiles, Lawrence, Wayne18 min
Mar 2, 6:36 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren24 min
Mar 2, 6:36 PM CSTTornado WarningOHXBedford, Marshall24 min
Mar 2, 6:41 PM CSTTornado WarningOHXVan Buren, Warren34 min
Mar 2, 6:56 PM CSTSevere Thunderstorm WarningOHXVan Buren, White34 min
Mar 2, 6:57 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee33 min
Mar 2, 7:09 PM CSTTornado WarningOHXVan Buren21 min
Mar 2, 7:15 PM CSTSevere Thunderstorm WarningOHXCumberland30 min
Mar 2, 7:22 PM CSTTornado WarningOHXCumberland38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.